Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 652, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 8, 2000, 5:13 AM CST for Catahoula Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2000, 5:13 AM CST (11:13 UTC)
- Expired
- Nov 8, 2000, 5:45 AM CST
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Catahoula Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 081115 SVRJAN LAC025-081145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 513 AM CST WED NOV 8 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CATAHOULA PARISH IN NORTHEAST LOUISIANA * UNTIL 545 AM CST * AT 513 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 19 MILES WEST OF JONESVILLE TO 34 MILES SOUTHWEST OF JONESVILLE...MOVING NORTHEAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL... ENTER SOUTHWEST CATAHOULA PARISH AT 520 AM CST BE NEAR ARCHIE AT 525 AM CST BE NEAR JONESVILLE AT 545 AM CST DAMAGING WINDS AND TORJRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 80
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 3:50 AM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Nov 8, 3:50 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 350 AM CST WED NOV 8 2000 ...HEAVY RAIN THREAT GROWS FOR CWFA...ISOLATED SEVERE POSSIBLE... STALLED FRONT MOVING SLOWLY NWWD SINCE SUNSET WITH VERY JUICY L-M70S DEWPOINTS NOW ALONG AND S OF THE NATCHEZ TRACE. VAD WINDS HERE SHOWING BOUNDARY HAS ABOUT ERODED LOCALLY WITH MOST ELEVATED CONVECTION N OF THE BOUNDARY MOVING STEADILY NWD. ISOLATED STRONG CELLS IN THE DELTA APPEAR TO BE LOSING THEIR PUNCH AT THE MOMENT BUT WILL REMAIN ALERT WITH WW/S 784&783. AVN/ETA CAPES NOW PROGGED TO REACH 1000-1800J/KG HOWEVER THESE MAY BE TOO LOW SINCE WARM SECTOR AIRMASS APPEARS TO BE MORE UNSTABLE THAN MODELS GIVING CREDIT FOR. MODELS VERY SIMILAR WITH INCREASING LOW LEVEL WARM ADVECTION AHEAD OF A SURFACE WAVE PROGGED TO MOVE ONSHORE NEAR KLCH BY 18Z MOVING TO NEAR KGWO BY 06Z. THE NOSE OF 850MB SLY JET AXIS OVER WRN LA SHOWS UP WELL AT WINFIELD PROFILER WITH 45 KTS AND THIS AXIS SHOULD PUSH EWD ALONG I-55 ABOUT 03Z. LOOK FOR TRAINING TSRA TO CONTINUE TODAY FROM CENTRAL LA TO MS DELTA REGION AS SURFACE LOW APPROACHES FROM THE SW. ONCE THIS LOW CROSSES N MS FROM 06-12Z THURSDAY...RAINFALL RATES SHOULD DIMINISH GREATLY FROM THE SW. RAINS EXPECTED TO END IN ERN HALF OF MS BY 18Z THURSDAY. A CLOSED UPPER LOW NEAR THE RIO GRANDE BEGINS KICKING OUT TONIGHT AND THEN ACCELERATING NEWD THURSDAY. AVN(AND EVEN ETA) DELIVER 500MB VORTICITY FIELDS OF 35-40 UNITS ACROSS THE ARKLATEX TO WRN KY THURSDAY MORNING WHICH SENDS PRIMARY RAIN BAND EWD INTO AL/GA. AVN AIRMASS ANALYSIS IN THE WARM SECTOR AHEAD OF THIS YIELDS: TOTALS 45-50... LIFTED INDICES MINUS 4-5.....5.5-6.5C MID LEVEL LAPSE RATES...ALSO ETA BRN SHEAR 40-100...EHI 1.5-2.5 AND STORM RELATIVE HELICITIES 160-300 IN THE RIGHT ENTRANCE REGION OF 120-130KT 300MB JET. AT THIS TIME...WILL KEEP HEAVY RAIN MENTION IN ZONES AND WAIT FOR MORNING MODEL RUNS BEFORE INCLUDING SEVERE THREAT IN PORTIONS OF ERN MS FOR TONIGHT. TEMPERATURES FINALLY BECOME MORE SEASONAL FRIDAY WITH DRYING OUT PATTERN FOR MOST OF WEEKEND. 24 HR QPF DISCUSSION: MODELS CONSISTENTLY DEVELOP HEAVIEST RAINFALL IN CLOSE PROXIMITY OF LOW PRESSURE CENTER. SYSTEM MOVES NORTHEAST FROM LA INTO OH RIVER VALLEY...DRAGGING FRONT TO AROUND GA-FL BY 48 HRS. MODELS CRANK OUT TOTAL RAINFALL AMOUNTS GREATER THAN 2" OVER LA INTO MS. PRECIP WATER VALUES AOA 1.5" OVER AREA THIS MORNING... INCREASE TO OVER 2" IN AVN OVER CWFA BY 18Z...WITH JUST NGM SLIGHTLY DRIER. VALUES REMAIN HIGH THROUGH 12Z THU. WITH RAIN/THUNDERSTORMS LIKELY ...WILL ACCEPT NCEP VALUES. LOCALLY HEAVY RAINFALL MAY DEVELOP IN STRONGER STORMS...WHICH COULD PRODUCE SOME PONDING. TOTALS FOR WED WILL RANGE TO NEAR 3" OVER NE LA/WEST MS TO AROUND 1" SE MS. EXTENDED...SHORTWAVE RIDGE DOMINATES THURSDAY NIGHT THROUGH SATURDAY WITH ZONAL W-E FLOW SETTING UP FOR SUNDAY/MONDAY BENEATH 95-105KT 300MB AXIS. LIMITED RETURN FLOW IN THE LOW LEVELS BECOMING MORE LIKELY ON LATEST MRF AND UKMET ALSO TRENDING WEAKER WITH THE NEXT SYSTEM. NOGAPS ALSO HOLDING ON TO DRIER SCENARIO GOING INTO DAYS 6&7. .PRELIM NUMBERS... JAN 76/60/65/45 +96- MEI 78/64/69/47 6981 .JAN... AR...NONE. LA...NONE. MS...NONE.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 5:47 AM CST | Severe Thunderstorm Warning | JAN | Catahoula | 28 min |
| Nov 8, 5:59 AM CST | Tornado Warning | JAN | Concordia | 31 min |
| Nov 8, 6:39 AM CST | Severe Thunderstorm Warning | JAN | Concordia | 36 min |
| Nov 8, 1:05 PM CST | Severe Thunderstorm Warning | JAN | Catahoula | 25 min |
| Nov 8, 1:16 PM CST | Tornado Warning | JAN | Catahoula | 29 min |
| Nov 8, 1:45 PM CST | Tornado Warning | JAN | Catahoula | 30 min |
| Nov 8, 1:55 PM CST | Tornado Warning | JAN | Franklin | 50 min |
| Nov 8, 2:13 PM CST | Tornado Warning | JAN | Tensas | 47 min |
| Nov 8, 2:37 PM CST | Severe Thunderstorm Warning | JAN | Madison | 38 min |
| Nov 8, 2:50 PM CST | Tornado Warning | JAN | Madison | 40 min |
| Nov 8, 4:09 PM CST | Tornado Warning | JAN | Concordia | 51 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.